U.S. doctors online nowAsk doctors free
A 43-year-old member asked:

Taking zyrtec and benadryl (diphenhydramine) at the same time okay?

1 doctor answer3 doctors weighed in
Dr. Brian Bezack
Pediatrics - Pulmonology 19 years experience
Depends: The combination can cause increased drowsiness; however, if you are taking zyrtec for allergies and you have an allergic reaction, you can take an additional benadryl (diphenhydramine). You should always discuss these interactions with your doctor.
Created for people with ongoing healthcare needs but benefits everyone.

Similar questions

A 35-year-old member asked:

Is it safe to take zyrtec and Benadryl (diphenhydramine) at the same time?

2 doctor answers3 doctors weighed in
Dr. Nguyen Nguyen
Pediatrics 51 years experience
No: Both zyrtec and Benadryl (diphenhydramine) belong to the same class of medicines called antihistamines. Taking both at the same time would be taking a double dose of medicine. Zyrtec is taken once every 12 hours, whereas Benadryl (diphenhydramine) is taken every 4 to 6 hours.
Created for people with ongoing healthcare needs but benefits everyone.

Related questions

A 38-year-old member asked:
Is it okay to take zyrtec with benadryl (diphenhydramine)?
1 doctor answer1 doctor weighed in
A 20-year-old female asked:
Benadryl (diphenhydramine) knocks me out, will zyrtec do the same?
1 doctor answer4 doctors weighed in
Last updated Aug 25, 2018

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.